MAUDE Adverse Event Report: CONMED CORPORATION LIGHTWAVE ABLATOR, 90 DEGREE ANGLE, 3.2MM X 150MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION LIGHTWAVE ABLATOR, 90 DEGREE ANGLE, 3.2MM X 150MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2379
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned used device found the coating (insulation) burned at the ablator head.The tip ceramic appears to be intact.The electrode appears to have been used based on the condition of the active electrode showing signs of activation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.There have been two other complaints for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: lightwave ablator's must only be used in a conductive fluid medium to avoid insulation damage.If any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.Use ablator's only within prescribed generator setting.High power generator settings, and prolonged use, may result in damage to the insulation, melting of the electrode tip or increased risk of patient burns.Use care when inserting into and withdrawing the electrode from a cannula to avoid the possibility of damage to the devices and/or injury to the patient.Do not bury electrode tip and insulator in tissue.The electrode ti9p must be completely surrounded by conductive fluid when activated in order to avoid damage to the insulation.Do not bend electrode shaft, insulation may be damaged.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the ia-2379, lightwave ablator, 90 degree angle, 3.2mm x 150mm, device broke in the lower portion during a shoulder arthroscopy surgery on (b)(6) 2018.No report of device component coming into contact with patient; therefore, no components had to be removed.The reporter has stated that there was no injury to the patient.Also, there was no medical intervention required nor was there any prolonged stay in the hospital due to this event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
LIGHTWAVE ABLATOR, 90 DEGREE ANGLE, 3.2MM X 150MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key7704290
Report Number1017294-2018-00110
Device Sequence Number920984
Product Code GEI
UDI-Device Identifier10845854040355
UDI-Public(01)10845854040355(17)220724(30)1(10)201707251
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Catalogue NumberIA-2379
Device Lot Number201707251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight69